Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 22, 2011, 3:30 PM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2011, 3:30 PM MDT (21:30 UTC)
- Expired
- Aug 22, 2011, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS85 KRIW 222130 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT MON AUG 22 2011 ...EXTREME FIRE WEATHER CONDITIONS THIS EVENING FOR THE EASTERN WIND RIVERS AND ABSAROKAS... ...FIRE WEATHER WATCH OVER PORTIONS OF CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING... .AN APPROACHING TROUGH WILL INCREASE THE GRADIENT OVER THE REGION TONIGHT AND TUESDAY INCREASING THE WINDS. RED FLAG CONDITIONS ARE EXPECTED OVER THE EASTERN WIND RIVER MOUNTAINS AND THE ABSAROKA MOUNTAINS THROUGH THIS EVENING. VERY DRY AIR AND WARM TEMPERATURES WILL COMBINE WITH THE WINDS AND CRITICAL FUELS TO CREATE THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS OVER PORTIONS OF CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING. A FRONT WILL MOVE THROUGH DURING THE AFTERNOON AND EVENING PRODUCING A SHARP WIND SHIFT. WYZ286-231000- /O.NEW.KRIW.FW.W.0004.110822T2130Z-110823T0300Z/ /O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 330 PM MDT MON AUG 22 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH FOR THIS EVENING. THE WINDS ARE LIKELY TO RETURN TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...10 TO 15 PERCENT THIS EVENING AND POTENTIALLY TUESDAY. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ288-231000- /O.NEW.KRIW.FW.W.0004.110822T2130Z-110823T0300Z/ /O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 330 PM MDT MON AUG 22 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING. THE WINDS ARE LIKELY TO RETURN TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...10 TO 15 PERCENT THIS EVENING AND POTENTIALLY TUESDAY. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ283-231000- /O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 330 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 25 TO 30 MPH POSSIBLE. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ285-231000- /O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ SOUTH BIGHORN MOUNTAINS- 330 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 285. * WINDS...NORTHWEST WINDS OF 12 TO 18 MPH WITH GUSTS OF 30 MPH ARE POSSIBLE. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ280-300-231000- /O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 330 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 25 TO 30 MPH POSSIBLE. SHIFTING NORTH AROUND 1800. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ281-231000- /O.NEW.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ JOHNSON COUNTY/CASPER BLM- 330 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS OF 25 TO 30 MPH POSSIBLE. SHIFTING NORTH IN THE AFTERNOON. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
107 WWUS85 KRIW 230254 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH OVER PORTIONS OF CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING... .AN APPROACHING TROUGH WILL INCREASE THE GRADIENT OVER THE REGION TUESDAY AND THUS INCREASING THE WIND SPEEDS. VERY DRY AIR AND WARM TEMPERATURES WILL COMBINE WITH THE WINDS AND CRITICAL FUELS TO CREATE THE POTENTIAL FOR EXTREME FIRE WEATHER CONDITIONS OVER PORTIONS OF CENTRAL WYOMING TUESDAY AFTERNOON AND EVENING. A FRONT WILL MOVE THROUGH DURING THE LATE AFTERNOON AND EVENING PRODUCING A SHARP WIND SHIFT. WYZ286-231100- /O.EXP.KRIW.FW.W.0004.000000T0000Z-110823T0300Z/ /O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ288-231100- /O.EXP.KRIW.FW.W.0004.000000T0000Z-110823T0300Z/ /O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ283-231100- /O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ285-231100- /O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ SOUTH BIGHORN MOUNTAINS- 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 285. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ280-300-231100- /O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WYZ281-231100- /O.CON.KRIW.FW.A.0001.110823T1800Z-110824T0300Z/ JOHNSON COUNTY/CASPER BLM- 854 PM MDT MON AUG 22 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ANY FIRES HAVE A POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 3:10 PM MDT, 20 minutes earlier.
Area forecast discussion, Aug 22, 3:10 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 310 PM MDT MON AUG 22 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES THIS AFTERNOON WITH A SHORTWAVE MOVING THROUGH MONTANA. SUBTROPICAL MOISTURE MOVING THROUGH WYOMING IN THE FLOW WITH SOME ISOLATED THUNDERSTORMS OVER THE SOUTHERN ABSAROKAS AND SOUTHERN BIGHORN BASIN AS OF 20Z. CU CONTINUES TO DEVELOP OVER THE CWA THIS AFTERNOON AND LOOKS LIKE ANYWHERE COULD SEE A THUNDERSTORM POP OVERHEAD. THEREFORE HAVE ADDED ISOLATED THUNDERSTORMS TO MOST AREAS THIS EVENING...EXCEPT THE FAR SOUTHWEST WHERE THERE IS A LACK OF INSTABILITY. GUSTY WINDS AND LOW RHS HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING THROUGH 9 PM FRO FIRE WEATHER ZONES 286 AND 288. PACIFIC TROUGH APPROACHES TUESDAY MORNING AND MOVES ACROSS MONTANA DURING THE AFTERNOON AND EVENING. THIS WILL TIGHTEN THE GRADIENT PRODUCING A WEST SOUTHWEST TO NORTHWEST GRADIENT WITH SPEEDS IN THE 15 TO 20 MPH WITH GUSTS OF 25-30MPH. WILL ALSO SEE WELL ABOVE NORMAL TEMPERATURES AND VERY LOW RH'S. LOOKS LIKE A HIGH POTENTIAL FOR A RED FLAG EVENT TUESDAY AFTERNOON AND EARLY EVENING FOR THOSE AREAS WITH CRITICAL FUELS. THIS INCLUDES FWZ 280...281...283...285... 286...288 AND 300. A FRONT WILL MOVE THROUGH IN THE AFTERNOON AND EVENING SHIFTING THE WINDS TO THE NORTH OVER JOHNSON AND NATRONA COUNTIES...AND NORTHWEST OVER THE REMAINDER OF THE LOWER ELEVATIONS OF THE EAST AND WEST. SO...WITH THE WINDS...LOW RH AND THE FRONTAL PASSAGE...WILL GO AHEAD AND ISSUE A FIRE WATCH FOR THOSE FWZ LISTED ABOVE FROM NOON THROUGH 9 PM TUESDAY. ENOUGH DRY AIR WILL BE IN PACE AND LITTLE IF ANY INSTABILITY SO DO NOT EXPECT ANY CONVECTION. SOUTHWEST FLOW AROUND THE RIDGE RETURNS WEDNESDAY WITH SOME SUBTROPICAL MOISTURE BEGINNING TO RETURN. MOST OF THE AREA WILL BE STORM FREE...EXCEPT FOR SOUTHWEST SWEETWATER COUNTY WHERE A FEW STORMS MAY MOVE OFF THE UINTA MOUNTAINS. OTHERWISE...IT REMAINS WARMER THAN NORMAL WITH DIMINISHED WINDS. WILL SEE WINDS BEGIN TO RETURN THURSDAY AS THE NEXT PACIFIC SHORTWAVE MOVES INTO NORTHERN IDAHO AND WESTERN MONTANA INCREASING THE GRADIENT. THE SUBTROPICAL MOISTURE SPREADS ACROSS THE AREA...DEEPEST OVER THE WEST. EXPECT TO SEE AT LEAST ISOLATED THUNDERSTORMS THERE. TEMPS REMAIN ABOVE NORMAL THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY PERSISTENT FOUR CORNERS UPPER RIDGE TO DOMINATE THE EXTENDED. TEMPERATURES EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL. INGREDIENTS DO NOT SEEM TO COINCIDE EARLY IN THE EXTENDED FOR MUCH CONVECTIVE ACTIVITY ALTHOUGH A FEW ISOLATED THUNDERSTORMS ARE NOT OUT OF THE QUESTION FRIDAY AND SATURDAY. DYNAMIC FORCING AND MOISTURE REMAIN DISPLACED AS A PARADE OF SHORTWAVES WILL CONTINUE ACROSS SOUTHERN CANADA AND SUBTROPICAL MOISTURE REMAINS TO THE SOUTH...OCCASIONALLY BEING PUSHED INTO FAR SOUTHERN WYOMING BY SOUTHWEST FLOW AROUND THE RIDGE. MODELS TRY TO BRING A PACIFIC SHORTWAVE FAR ENOUGH SOUTH TO TAP THE MONSOON AND BRING A GREATER CHANCE OF THUNDERSTORMS FOR SUNDAY AND MONDAY BUT DISAGREE ON THE TIMING AND MAGNITUDE OF THE DISTURBANCE. THE ECMWF IS MORE BULLISH WITH THE MOISTURE SO WIDESPREAD SHOWER ACTIVITY WOULD BE MORE LIKELY ON MONDAY WITH THE EURO SOLUTION. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE NIGHT INTO TUESDAY. PERIODS OF MOUNTAIN OBSCURATION ARE POSSIBLE DUE TO SMOKE FROM KJAC TO KU25. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE THROUGH 06Z VC KRKS BUT ELSEWHERE DRY CONDITIONS ARE EXPECTED. WESTERLY WIND WILL SHIFT TO THE NORTHWEST AT 10-20KT BY 12Z AT KBYG AND KWRL AND BY 18Z AT KCPR AS A WEAK FRONT PUSHES THOUGH. && .FIRE WEATHER... ISOLATED THUNDERSTORM ARE POSSIBLE ACROSS MUCH OF THE DISTRICT THIS AFTERNOON AND EVENING AS A WEAK DISTURBANCE MOVES THROUGH. LIGHTNING AND GUSTY OUTFLOWS WILL BE THE PRIMARY THREATS. WILL ALSO SEE SOME GUSTY WINDS THIS EVENING WITH RH'S BELOW 15%...ESPECIALLY OVER THE WINDS AND ABSAROKAS. HAVE ISSUED RED FLAG WARNING THROUGH 9 PM FOR 288 AND 286. THOSE AREAS OVER MUCH OF THE SOUTHWEST WILL EXPERIENCE THE WEATHER...BUT THEY DONT HAVE CRITICAL FUELS. LOOKS LIKE TUESDAY WILL BE AN ACTIVE FIRE WEATHER DAY. AN APPROACHING TROUGH WILL BRING GUSTY SOUTHWEST TO NORTHWEST WINDS TO MUCH OF THE AREA ALONG WITH VERY LOW RH'S AND WARM TEMPERATURES. A FRONT WILL MOVE THROUGH IN THE AFTERNOON AND EVENING SHIFTING THE WINDS TO THE NORTH OVER JOHNSON AND NATRONA COUNTIES...AND NORTHWEST OVER THE REMAINDER OF THE LOWER ELEVATIONS OF THE EAST AND WEST. WILL BE ISSUING A FIRE WEATHER WATCH FOR THOSE ZONES WHERE FUELS ARE CRITICAL. THIS INCLUDES FWZ 280...281...283...285...286...288 AND 300 FOR TUESDAY FROM NOON THROUGH 9 PM. WEDNESDAY WILL SEE THE WINDS DECREASE...THOUGH THE RH'S AND WARM TEMPERATURES CONTINUE. THERE COULD BE AN ISOLATED THUNDERSTORM FORM OFF THE UINTAS. ISOLATED THUNDERSTORMS RETURN OVER THE WEST ON THURSDAY. WINDS WILL BE ON THE INCREASE AS WELL AS A WEAK DISTURBANCE APPROACHES. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING WYZ280-281-283-285-286-288-300. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING WYZ286-288. && SHORT TERM...TWB LONG TERM...BERC AVIATION...BERC FIRE WEATHER...TWB
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON AUG 22 2011 WYZ001>020-022>030-231200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING IN THE MOUNTAINS AND IN SOUTHERN SWEETWATER COUNTY. THE BIGGEST THREAT WITH ANY OF THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS WILL BE ON THE INCREASE TUESDAY DUE TO HOT CONDITIONS AND VERY LOW RELATIVE HUMIDITIES COMBINED WITH SOME OCCASIONAL BREEZY CONDITIONS IN THE MOUNTAINS AND WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO SATURDAY AS A COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OVER 40 MPH. TEAM RIVERTON
In the hours before
Special weather statement, Aug 22, 1:15 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 115 PM MDT MON AUG 22 2011 WYZ002-016-222100- ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN- 115 PM MDT MON AUG 22 2011 ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE SOUTHERN ABSAROKA MOUNTAINS THROUGH 3 PM. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY OUTFLOW WIND. THOSE WITH OUTDOOR INTERESTS SHOULD KEEP AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE COVER IF THUNDERSTORMS APPROACH YOUR AREA. DSB
Special weather statement, Aug 22, 1:45 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 145 PM MDT MON AUG 22 2011 WYZ005-007-222100- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN- 145 PM MDT MON AUG 22 2011 ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE SOUTHERN BIG HORN BASIN AND OWL CREEK MOUNTAINS THROUGH 3 PM. THE MAIN THREATS WITH THESE STORMS WILL BE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY OUTFLOW WIND TO 55 MPH. THOSE WITH OUTDOOR INTERESTS SHOULD KEEP AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE COVER IF THUNDERSTORMS APPROACH YOUR AREA. DSB
Special weather statement, Aug 22, 2:55 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 255 PM MDT MON AUG 22 2011 WYZ005-006-222200- SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- 255 PM MDT MON AUG 22 2011 ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE SOUTHERN BIG HORN BASIN THROUGH 4 PM. THE MAIN THREATS WITH THESE STORMS WILL BE OCCASIONAL DEADLY CLOUD TO GROUND LIGHTNING AND STRONG AND GUSTY OUTFLOW WIND TO 50 MPH. THOSE WITH OUTDOOR INTERESTS SHOULD KEEP AWARE OF RAPIDLY CHANGING WEATHER CONDITIONS AND TAKE COVER IF THUNDERSTORMS APPROACH YOUR AREA. DSB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:30 PM MDT | Fire Weather Watch | RIW | Fremont, Hot Springs, Johnson, Natrona, Park, Washakie | 7 hr |
Nearby
Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.